MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; MDLR PRM RMR LG PLT TIP

EXACTECH, INC. EQUINOXE; MDLR PRM RMR LG PLT TIP
Catalog Number 315-25-14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: pending evaluation.
 
Event or Problem Description
As reported, during an initial implant for this (b)(6) y/o female patient, the surgeon had sequentially reamed the glenoid with xs, sm, and med primary pilot tipped glenoid reamers.As the surgeon started to use the large reamer, it broke actual domed reamer section loose from the "center" section, which attaches to the reamer handle, and the "center" piece subsequently created a large hole in the center of the glenoid, which is where the surgeon had intended to place the cage portion of the caged glenoid.There were pieces were removed.The surgeon proceeded with the primary total shoulder replacement.There was a 15-30-minute delay.No adverse event reported due to delay.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
(h3) based on previous similar investigations, the fractured reamer blades reported were likely the result of the reamer experiencing high loads possibly during off-axis reaming and/or contact with hard bone or a retractor which led to brittle fracture of the blades.

Brand Name
EQUINOXE
Common Device Name
MDLR PRM RMR LG PLT TIP
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key11920812
Report Number1038671-2021-00272
Device Sequence Number14256696
Product Code LXH
UDI-Device Identifier10885862085368
UDI-Public10885862085368
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number315-25-14
Device Lot Number47364016
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale